Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 95, NWS Jackson, MS

November 12, 2018Hinds County, Warren County, Mississippi

NWS Jackson, MS issued this river flood warning at Nov 12, 2018, 7:37 PM CST for Hinds County, Warren County, Mississippi. It took effect at Nov 13, 2018, 10:58 AM CST. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
Nov 12, 2018, 7:37 PM CST (01:37 UTC)
In effect from
Nov 13, 2018, 10:58 AM CST
Expired
Nov 15, 2018, 10:05 AM CST
In force
47 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Hinds County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 75 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River near Bovina (BOVM6). The gauge peaked at 28.08 ft at Nov 13, 2018, 6:00 PM CST.

actionminormoderate203011/1311/1411/1511/16
Action stage
27 ft
Minor stage
28 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07290000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

900 
WGUS44 KJAN 130137
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
737 PM CST Mon Nov 12 2018


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Big Black River Near Bovina affecting Hinds and Warren Counties



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Please note that forecast crests are based upon rainfall that has 
occurred along with forecastrainfall for the next 24 hours. Rainfall 
amounts greater than forecast may take the rivers higher.


Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC049-149-140737-
/O.NEW.KJAN.FL.W.0095.181114T1200Z-000000T0000Z/
/BOVM6.1.ER.181114T1200Z.181116T0600Z.000000T0000Z.NO/
737 PM CST Mon Nov 12 2018

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Big Black River Near Bovina
* from Wednesday morning until further notice.
* At  7:15 PM Monday the stage was 26.7 feet.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will rise above flood stage Wednesday morning 
  and will continue to rise to near 28.5 feet early Friday morning.
* Impact...At 28.0 feet...Low-lying agricultural land near the river 
  begins to flood.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Lower Big Black River 
Bovina         28  26.7 Mon 07 PM  27.7  28.0  28.3  28.5 12 AM 11/16


&&


LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
      3218 9065 3204 9102             



$$
5 follow-up statements
363 
WGUS84 KJAN 131701
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1101 AM CST Tue Nov 13 2018




...The Flood Warning continues for the following rivers in 
Mississippi...

  Big Black River At West affecting Attala and Holmes Counties 
  Big Black River Near Bentonia affecting Madison and Yazoo Counties 
  Big Black River Near Bovina affecting Hinds and Warren Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC007-051-142300-
/O.EXT.KJAN.FL.W.0093.000000T0000Z-181118T0325Z/
/WSTM6.1.ER.181114T0000Z.181115T0600Z.181117T1525Z.NO/
1101 AM CST Tue Nov 13 2018

...Flood Warning extended until Saturday evening...

The Flood Warning continues for
  The Big Black River At West
* until Saturday evening.
* At  9:45 AM Tuesday the stage was 12.6 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage this evening and 
  will continue to rise to near 17.5 feet early Thursday morning.  
* Impact...At 17.0 feet...Several thousand acres of agricultural and 
  lowland become inundated.
* Impact...At 15.0 feet...Lowlands and agricultural land near the 
  river begin to flood.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Upper Big Black River 
West           15  12.6 Tue 10 AM  16.9  17.4  16.8  17.5 12 AM 11/15


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$

MSC089-163-142300-
/O.EXT.KJAN.FL.W.0094.000000T0000Z-000000T0000Z/
/BTAM6.1.ER.181113T0515Z.181117T0000Z.000000T0000Z.NO/
1101 AM CST Tue Nov 13 2018

...Flood Warning extended until further notice...

The Flood Warning continues for
  The Big Black River Near Bentonia
* until further notice.
* At 10:15 AM Tuesday the stage was 22.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue rising to near 24.5 feet Friday 
  evening.
* Impact...At 25.0 feet...Extensive flooding of agricultural land is 
  occurring.
* Impact...At 23.5 feet...Agricultural land near the river begins to 
  flood.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Lower Big Black River 
Bentonia       22  22.2 Tue 10 AM  22.9  23.6  24.2  24.5 06 PM 11/16


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$

MSC049-149-142300-
/O.EXT.KJAN.FL.W.0095.181113T1658Z-000000T0000Z/
/BOVM6.1.ER.181113T1615Z.181119T1800Z.000000T0000Z.NO/
1101 AM CST Tue Nov 13 2018


The Flood Warning continues for
  The Big Black River Near Bovina
* from this morning until further notice.
* At 10:15 AM Tuesday the stage was 28.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will continue rising to near 29.0 feet early 
  Monday afternoon.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Lower Big Black River 
Bovina         28  28.0 Tue 10 AM  28.3  28.4  28.5  29.0 12 PM 11/19


&&


LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
      3218 9065 3204 9102             



$$
381 
WGUS84 KJAN 140145
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
745 PM CST Tue Nov 13 2018


...The Flood Warning continues for the following rivers in 
Mississippi...

  Big Black River At West affecting Attala and Holmes Counties 

...The Flood Warning continues for the following rivers in 
Mississippi..

  Big Black River Near Bentonia affecting Madison and Yazoo Counties
  
  Big Black River Near Bovina affecting Hinds and Warren Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC007-051-150745-
/O.EXT.KJAN.FL.W.0093.000000T0000Z-181118T0730Z/
/WSTM6.1.ER.181114T1354Z.181115T0600Z.181117T1930Z.NO/
745 PM CST Tue Nov 13 2018

...Flood Warning extended until late Saturday night...

The Flood Warning continues for
  The Big Black River At West
* until late Saturday night.
* At  6:45 PM Tuesday the stage was 12.7 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage tomorrow morning 
  and will continue to rise to near 17.5 feet early Thursday morning.
  
* Impact...At 17.0 feet...Several thousand acres of agricultural and 
  lowland become inundated.
* Impact...At 15.0 feet...Lowlands and agricultural land near the 
  river begin to flood.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Upper Big Black River 
West           15  12.7 Tue 07 PM  14.3  17.5  16.9  17.5 12 AM 11/15


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$

MSC089-163-150745-
/O.CON.KJAN.FL.W.0094.000000T0000Z-000000T0000Z/
/BTAM6.1.ER.181113T0515Z.181117T0000Z.000000T0000Z.NO/
745 PM CST Tue Nov 13 2018


The Flood Warning continues for
  The Big Black River Near Bentonia
* until further notice.
* At  7:15 PM Tuesday the stage was 22.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue rising to near 24.5 feet Friday 
  evening.
* Impact...At 25.0 feet...Extensive flooding of agricultural land is 
  occurring.
* Impact...At 23.5 feet...Agricultural land near the river begins to 
  flood.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Lower Big Black River 
Bentonia       22  22.4 Tue 07 PM  22.9  23.6  24.2  24.5 06 PM 11/16


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$

MSC049-149-150745-
/O.CON.KJAN.FL.W.0095.000000T0000Z-000000T0000Z/
/BOVM6.1.ER.181113T1615Z.181119T1800Z.000000T0000Z.NO/
745 PM CST Tue Nov 13 2018


The Flood Warning continues for
  The Big Black River Near Bovina
* until further notice.
* At  7:15 PM Tuesday the stage was 28.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will continue rising to near 29.0 feet early 
  Monday afternoon.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Lower Big Black River 
Bovina         28  28.1 Tue 07 PM  28.3  28.4  28.5  29.0 06 AM 11/19


&&


LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
      3218 9065 3204 9102             



$$
099 
WGUS84 KJAN 141550
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
950 AM CST Wed Nov 14 2018




...The Flood Warning continues for the following rivers in 
Mississippi...

  Big Black River At West affecting Attala and Holmes Counties 
  Big Black River Near Bentonia affecting Madison and Yazoo Counties
  Big Black River Near Bovina affecting Hinds and Warren Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC007-051-152151-
/O.EXT.KJAN.FL.W.0093.000000T0000Z-181116T1800Z/
/WSTM6.1.ER.181116T0000Z.181116T0000Z.181116T0600Z.NO/
950 AM CST Wed Nov 14 2018


The Flood Warning continues for
  The Big Black River At West
* until Friday afternoon.
* At  8:45 AM Wednesday the stage was 11.1 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow evening.
* Impact...At 15.0 feet...Lowlands and agricultural land near the 
  river begin to flood.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Upper Big Black River 
West           15  11.1 Wed 09 AM  14.2  14.7  11.7  15.0 06 PM 11/15


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$

MSC089-163-152151-
/O.CON.KJAN.FL.W.0094.000000T0000Z-000000T0000Z/
/BTAM6.1.ER.181113T0515Z.181120T0000Z.000000T0000Z.NO/
950 AM CST Wed Nov 14 2018


The Flood Warning continues for
  The Big Black River Near Bentonia
* until further notice.
* At  9:15 AM Wednesday the stage was 22.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue rising to near 23.5 feet by next Monday 
  evening.
* Impact...At 23.5 feet...Agricultural land near the river begins to 
  flood.


&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Lower Big Black River 
Bentonia       22  22.6 Wed 09 AM  22.8  23.0  23.1  23.5 06 PM 11/19


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$

MSC049-149-152151-
/O.CON.KJAN.FL.W.0095.000000T0000Z-000000T0000Z/
/BOVM6.1.ER.181113T1615Z.181120T1200Z.000000T0000Z.NO/
950 AM CST Wed Nov 14 2018


The Flood Warning continues for
  The Big Black River Near Bovina
* until further notice.
* At  9:15 AM Wednesday the stage was 27.9 feet.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will rise above flood stage this evening and 
  will continue to rise to near 29.0 feet by next Tuesday morning.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Lower Big Black River 
Bovina         28  27.9 Wed 09 AM  28.0  28.2  28.4  29.0 06 AM 11/20


&&


LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
      3218 9065 3204 9102             



$$
162 
WGUS84 KJAN 150140
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
740 PM CST Wed Nov 14 2018


...The Flood Warning continues for the following rivers in 
Mississippi...

  Big Black River At West affecting Attala and Holmes Counties 

  Big Black River Near Bentonia affecting Madison and Yazoo Counties
  
  Big Black River Near Bovina affecting Hinds and Warren Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC007-051-160739-
/O.EXT.KJAN.FL.W.0093.000000T0000Z-181117T0000Z/
/WSTM6.1.ER.181116T1200Z.181116T1200Z.181116T1200Z.NO/
740 PM CST Wed Nov 14 2018

...Flood Warning extended until Friday evening...

The Flood Warning continues for
  The Big Black River At West
* until Friday evening.
* At  6:45 PM Wednesday the stage was 10.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage Friday
  morning.
* Impact...At 15.0 feet...Lowlands and agricultural land near the 
  river begin to flood.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Upper Big Black River 
West           15  10.0 Wed 07 PM  10.2  15.0  13.8  15.0 06 AM 11/16


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$

MSC089-163-160739-
/O.CON.KJAN.FL.W.0094.000000T0000Z-000000T0000Z/
/BTAM6.1.ER.181113T0515Z.181120T1800Z.000000T0000Z.NO/
740 PM CST Wed Nov 14 2018


The Flood Warning continues for
  The Big Black River Near Bentonia
* until further notice.
* At  7:15 PM Wednesday the stage was 22.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue rising to near 23.5 feet early 
  Tuesday afternoon.
* Impact...At 23.5 feet...Agricultural land near the river begins to 
  flood.


&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Lower Big Black River 
Bentonia       22  22.4 Wed 07 PM  22.4  22.5  22.7  23.5 12 PM 11/20


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$

MSC049-149-160739-
/O.CON.KJAN.FL.W.0095.000000T0000Z-000000T0000Z/
/BOVM6.1.ER.181113T1615Z.181121T0600Z.000000T0000Z.NO/
740 PM CST Wed Nov 14 2018


The Flood Warning continues for
  The Big Black River Near Bovina
* until further notice.
* At  7:15 PM Wednesday the stage was 27.7 feet.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will rise above flood stage Friday morning and
  will continue to rise to near 29.0 feet early Wednesday morning.
* Impact...At 28.0 feet...Low-lying agricultural land near the river 
  begins to flood.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Lower Big Black River 
Bovina         28  27.7 Wed 07 PM  27.8  28.0  28.1  29.0 12 AM 11/21


&&


LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
      3218 9065 3204 9102             



$$
397 
WGUS84 KJAN 151605
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1005 AM CST Thu Nov 15 2018


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Big Black River At West affecting Attala and Holmes Counties
  Big Black River Near Bentonia affecting Madison and Yazoo Counties
  Big Black River Near Bovina affecting Hinds and Warren Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System.

Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC007-051-151635-
/O.CAN.KJAN.FL.W.0093.000000T0000Z-181117T0000Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1005 AM CST Thu Nov 15 2018

The Flood Warning is cancelled for
  The Big Black River At West.
* At  8:45 AM Thursday the stage was 9.5 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 13.5 feet 
  tomorrow evening.


&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Upper Big Black River 
West           15   9.5 Thu 09 AM  12.7  13.3  11.6  13.5 06 PM 11/16


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$

MSC089-163-151635-
/O.CAN.KJAN.FL.W.0094.000000T0000Z-181115T1605Z/
/BTAM6.1.ER.181113T0515Z.181114T1630Z.181115T1245Z.NO/
1005 AM CST Thu Nov 15 2018

The Flood Warning is cancelled for
  The Big Black River Near Bentonia.
* At  9:15 AM Thursday the stage was 21.9 feet.
* The river fell below flood stage at  6:45 AM Thursday.
* Flood stage is 22.0 feet.
* Forecast...The river has crested and has fallen below flood stage.
  It will fall to 19.6 by Saturday morning.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Lower Big Black River 
Bentonia       22  21.9 Thu 09 AM  20.5  19.6  19.6 Below Flood Stage          


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$

MSC049-149-151635-
/O.CAN.KJAN.FL.W.0095.000000T0000Z-181115T1605Z/
/BOVM6.N.ER.181113T1615Z.000000T0000Z.000000T0000Z.NO/
1005 AM CST Thu Nov 15 2018

The Flood Warning is cancelled for
  The Big Black River Near Bovina.
* At  9:15 AM Thursday the stage was 27.3 feet.
* Flood stage is 28.0 feet.
* Forecast...The river crested and has fallen below flood stage.
  The stage will fall to 25.6 by Saturday morning.


&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Lower Big Black River 
Bovina         28  27.3 Thu 09 AM  26.8  25.6  24.4 Below Flood Stage         


&&


LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
      3218 9065 3204 9102             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Nov 12, 6:03 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Nov 12, 6:03 PM CST, 1 hour 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
603 PM CST Mon Nov 12 2018

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Widespread IFR/LIFR were observed at 2330Z and IFR/LIFR cigs wl
prevail until late Tuesday aftn as cigs hover around 500ft. Most
of the -RA has ended over the se but -RA/-DZ wl spread back across
the area as a cold front near the Natchez Trace at 2330Z pushes se
this evening. Winds will shift out of the north and become gusty
up to 20kts behind the cold front. Models suggest MVFR cigs after
22Z Tuesday. /22/

&&

.DISCUSSION...
Through tomorrow: Wet and cold weather will continue through
tomorrow as an active pattern persists across the area. A
shortwave trough continues to slowly eject out of the Four Corners
region and into the Southern Plains where it will become closed
off by tomorrow evening. A surface cold front currently located
along the Mississippi River will also make its way through the
area tonight into tomorrow. The heaviest rain and thunderstorms
ahead of the front have moved off to the east into Alabama, and as
such have dropped the severe weather and flooding from the
HWO/graphics. Scattered showers and drizzle will continue to
plague the area through the afternoon and into tonight. Continued
southwest flow aloft will further promote isentropic ascent over
top the cold frontal boundary which will help develop another band
of rain tonight into tomorrow morning mainly along and east of
the Natchez Trace corridor. Rainfall totals with this band will be
much lighter in the 0.25" range so no flooding is expected. In
addition, winds will be gusty, especially across the Delta,
tonight into tomorrow behind the frontal passage. Debated adding a
limited risk for gusty gradient winds in the HWO/graphics,
however any gusts near 30mph will remain more isolated so did not
add any mention with this forecast package. Cold air advection
will help low temperatures tonight drop into the mid 30s across
the Delta with upper 30s to mid 40s across central and eastern
Mississippi respectively. Overcast skies and cold air advection
will limit any warming tomorrow with a rather weak diurnal
temperature curve. Some locations could see daytime highs only a
degree or two warmer than the morning lows. Overnight/morning rain
will clear from west to east with most locations outside of the
I-59 corridor drying out by lunch time. /TW/

Tuesday night through Sunday: Models continue to depict a rather
chilly airmass set to remain in place across the region. The upper
trough is still depicted to cut off near the ArkLaTex region by
Tuesday night before it spins across/near our forecast area. Most
of the rain will be out of our eastern zones by Tuesday evening
but this won't be for long as moisture wrapping around the upper
low will bring it back to locations generally along and east of
I-55 Wednesday. This moisture will also wrap around and affect
some of the Delta region through early Thursday morning before the
upper low ejects off to the north and east. The challenge during
this time period will be if there is any changeover or mixture of
wintry precipitation with this moisture. It looks like there
should be some light rain or light freezing rain where
temperatures can dip low enough in the east or Delta, mainly
during the overnight hours on Wednesday night. Forecast soundings
are dry enough aloft such that this should not be in the form of
snow but likely drizzle or light rain, but if temperatures are
close enough to freezing, some light freezing rain could be mixed
in. Have continued mention of this in the forecast for portions of
the area, but at this point no impacts or accumulations are
expected.

Another issue of concern will be chances for freezing temperatures
on Wednesday morning and Thursday morning. The best chances for
this should be along and northwest of the Natchez Trace for
Wednesday morning and then a bit more widespread on Thursday
morning, which has resulted in an elevated risk in the
HWO/graphics. A freeze warning is likely for a portion of the area
during this time. Thanks to the presence of the upper low, the
threat for a hard agricultural freeze seems less likely.

The upper low will move off Thursday morning, leaving the region
to experience dry weather through the weekend as surface high
pressure moves in and zonal flow aloft occurs. A warming trend
will occur with the temperatures heading into the weekend as highs
return to the upper 50s and lower 60s. Overnight lows will return
to the 40s. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       38  40  34  42 /  76  25  14  35
Meridian      43  44  36  44 /  82  53  25  54
Vicksburg     38  40  32  40 /  61  11  11  19
Hattiesburg   45  46  37  45 /  88  72  41  47
Natchez       37  40  32  41 /  68  22  13  20
Greenville    35  40  30  40 /  51   8   9  21
Greenwood     36  39  31  41 /  60  15   9  34

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/22/28
Hazardous weather outlook, Nov 12, 3:30 PM CST, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
330 PM CST Mon Nov 12 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
132130-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
330 PM CST Mon Nov 12 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Freezing temperatures are possible Tuesday night, mainly along and
northwest of the Natchez Trace Parkway as colder air pours into
the region. Widespread freezing temperatures will be possible
Wednesday night for much of the area. It is possible that a freeze warning
will eventually be needed for portions of the outlook area.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

28

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 7:50 PM CSTRiver Flood WarningJANCopiah, Simpson62 hr
Nov 13, 3:02 AM CSTFreeze WarningJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 7 more30 hr
Nov 13, 10:54 AM CSTRiver Flood WarningJANLeake47 hr
Nov 13, 3:15 PM CSTWinter Weather AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more27 hr
Nov 13, 3:34 PM CSTFreeze WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more18 hr

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.